Louisiana, 2011

Tornado and Damaging Winds in Louisiana, February 1, 2011

February 1, 2011 · NWS SHV · 6 events in 5 counties and zones

A vigorous upper level trough exited western Texas and moved into the Four State Region of Northeast Texas, Southeast Oklahoma, Southwest Arkansas and Northern Louisiana during the early morning hours of February 1st. Thunderstorms erupted during the predawn hours and the eventual mode of convection took the shape of a squall line.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A vigorous upper level trough exited western Texas and moved into the Four State Region of Northeast Texas, Southeast Oklahoma, Southwest Arkansas and Northern Louisiana during the early morning hours of February 1st. Thunderstorms erupted during the predawn hours and the eventual mode of convection took the shape of a squall line. Strong damaging wind gusts were the primary result...however...a couple of weak tornadoes were also reported across the region. In the wake of the squall line...a very strong cold front came through the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 1, 3:57 AM CST, 4 hours 3 minutes earlier.

Area forecast discussion, Feb 1, 3:57 AM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
357 AM CST TUE FEB 1 2011

.DISCUSSION...
COLD FRONT CURRENTLY PUSHING ACROSS THE WESTERN FRINGES OF THE
FORECAST AREA FROM IDABEL OKLAHOMA TO TYLER TEXAS. RAINFALL HAS
ENHANCED CONSIDERABLY OVERNIGHT WITHIN THE WARM SECTOR EAST OF THE
FRONT WITH SOME STORMS BEGINNING TO BECOME MUCH BETTER ORGANIZED.

COLD FRONT WILL CONTINUE AN EASTWARD MIGRATION THIS MORNING WITH
THE THREAT OF SEVERE WEATHER POSSIBLE ALONG AND AHEAD OF IT. LOW-
LEVEL JET HAS BEEN AVERAGING AROUND 60KTS THIS MORNING AHEAD OF
THE FRONT...PROVIDING SUFFICIENT SHEAR AND ROTATION TO RAISE
CONCERNS REGARDING THE UPCOMING SEVERE WEATHER THREAT. MAIN
IMPACTS WITH THIS SETUP WOULD LIKELY BE DAMAGING WINDS...ISOLATED
TORNADOES...AND LARGE HAIL. AS THE MORNING PROGRESSES...EXPECTING
THE DEVELOPMENT OF A SQUALL LINE ACROSS EAST TEXAS...PUSHING
RAPIDLY EAST TOWARD THE MISSISSIPPI RIVER.

BEHIND THE FRONT...TEMPERATURES WILL RAPIDLY FALL BELOW FREEZING
WITH WIND SPEEDS INCREASING TO OVER 20 MPH WITH GUSTS TO NEAR 35
MPH. THE COMBINATION OF THESE FACTORS WILL LEAD TO A NUMBER OF
PROBLEMS ACROSS NORTHEAST TEXAS... SOUTHEAST OKLAHOMA...AND
SOUTHERN ARKANSAS. BECAUSE OF THE RAPID RATE OF COOLING WITHIN THE
COLUMN...LINGERING PRECIPITATION IS EXPECTED TO TRANSITION TO
SLEET AND SNOW ACROSS THESE AREAS. HOWEVER...SINCE DRY AIR IS
FORECAST TO RAPIDLY BUILD BEHIND THE FRONT...THE THREAT OF
FREEZING RAIN WILL BE MINIMAL...WITH MOST OF THE AREA
TRANSITIONING TO QUICKLY TO SNOW. WITH SUCH HIGH WIND
SPEEDS...BITING COLD WIND CHILL VALUES...BELOW 10 DEGREES...WILL
PROVIDE UNCOMFORTABLE CONDITIONS THROUGH WEDNESDAY. IN FACT...MAY
HAVE TO EXTEND THE WIND CHILL ADVISORY THROUGH WEDNESDAY IF WIND
SPEEDS HOLD ABOVE 10 MPH AND TEMPERATURES REMAIN AT OR BELOW
FREEZING. FINALLY...HARD FREEZE CONDITIONS EXPECTED THROUGH
TONIGHT AS THE ARCTIC HIGH BUILDS ACROSS THE REGION.

ELSEWHERE...LAKE WIND ADVISORY REMAINS IN EFFECT DUE TO INCREASED
WIND SPEEDS ASSOCIATED WITH THE STEEP PRESSURE GRADIENT...LEADING
TO UNCOMFORTABLE WIND CHILL VALUES AREAWIDE. OTHERWISE...EXPECT FREEZING
CONDITIONS EVERY NIGHT THROUGH SUNDAY MORNING. /05/

&&

.AVIATION...
A MIX OF IFR CIGS WEST...TO VFR CIG EAST. THE ARCTIC COLD FRONT IS
STRUGGLING OVER THE OUACHITAS FOR NOW...BUT AS THE COLD AIR DEEPENS
IT WILL SOON SPILL OVER MUCH OF I-30...HEADING FOR I-20. ALREADY
DRAPED INTO NE TX/ SW AR FROM NEAR KTYR...TO KLBR...TO NEAR
KDEQ...TO KMEZ WITH FALLING 40S. WE HAVE BEEN SEEING AREAS OF
CONVECTION FIRING AHEAD OF THE FRONT...SOME WITH ISOLATED SMALL HAIL
ATTM. KSHV VAD PROFILER SHOWING 50-60KT SRLY LLJ SPREADING N ACROSS
THE AREA ATTM...DEVELOPING AND LIFTING THIS CONVECTION QUICKLY
NORTHWARD NEAR 50 KTS.  OUR SFC WINDS WILL PICK UP A BIT AHEAD OF
THE FRONT WITH SOME SSE GUSTS TO 20 KTS. HOWEVER...BEHIND THE FRONT
IS THE REAL DEAL WITH THE HEAVY...DENSE COLD AIR ADVECTION. CAN/T
RULE OUT A BRIEF PERIOD OF RAPL POSSIBLY MIXED WITH -SN MAINLY NW OF
A GGG...TO TXK/HOT LINE BETWEEN 15-20Z BEFORE THE PRECIP ENDS...BUT
LITTLE/NO ACCUMULATION IS EXPECTED...WITH ONLY MINOR ACCUMULATIONS
POSSIBLE IN EXTREME NE TX/SE OK/SW AR...N OF A OSA...TO 404...TO DEQ
LINE. HOWEVER...VERY STRONG WNW SFC WINDS OF 17-25KTS...WITH GUSTS
TO 30-35KTS WILL FOLLOW THE FROPA...AND PERSIST THROUGH THE DAY AND
INTO THE EVENING...DIMINISHING TO 10 TO 20KTS OVERNIGHT. WE SHOULD
IMPROVE TO MVFR DURING THE AFTERNOON FM W TO E AS COLD AIR DEEPENS
AND LIFTS CLOUDS. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  53  20  35  20  31 / 100  20  10  10  10
MLU  58  24  38  22  38 / 100  20  10  10  10
DEQ  43  17  28  15  28 / 100  20  10  10  10
TXK  48  18  30  16  30 / 100  20  10  10  10
ELD  56  23  38  20  32 / 100  20  10  10  10
TYR  41  15  28  16  29 / 100  20  10  10  10
GGG  46  17  31  17  30 / 100  20  10  10  10
LFK  53  20  35  21  35 / 100  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

     WIND CHILL ADVISORY FROM 2 PM THIS AFTERNOON TO NOON CST
     WEDNESDAY FOR THE FOLLOWING ZONES:
     ARZ050-051-059-060-070-071.

     WINTER WEATHER ADVISORY FROM NOON TODAY TO 9 PM CST THIS EVENING
     FOR THE FOLLOWING ZONES: ARZ050-051-059>061-070.

     FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM CST WEDNESDAY FOR
     THE FOLLOWING ZONES: ARZ050-059.

LA...LAKE WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

     WIND CHILL ADVISORY FROM 2 PM THIS AFTERNOON TO NOON CST
     WEDNESDAY FOR THE FOLLOWING ZONES: LAZ001-002-010.

OK...LAKE WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: OKZ077.

     WIND CHILL ADVISORY FROM 2 PM THIS AFTERNOON TO NOON CST
     WEDNESDAY FOR THE FOLLOWING ZONES: OKZ077.

     WINTER WEATHER ADVISORY FROM NOON TODAY TO 9 PM CST THIS EVENING
     FOR THE FOLLOWING ZONES: OKZ077.

     FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM CST WEDNESDAY FOR
     THE FOLLOWING ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

     WIND CHILL ADVISORY FROM 2 PM THIS AFTERNOON TO NOON CST
     WEDNESDAY FOR THE FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-149>153-165.

     WINTER WEATHER ADVISORY FROM NOON TODAY TO 9 PM CST THIS EVENING
     FOR THE FOLLOWING ZONES: TXZ096-097-108>112-124-125-136-137.

     FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM CST WEDNESDAY FOR
     THE FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-149>152.

&&

24/05
Hazardous weather outlook, Feb 1, 5:45 AM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
545 AM CST TUE FEB 1 2011

ARZ050-051-059-060-070-071-LAZ001-002-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>153-021145-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-LAFAYETTE-CADDO-
BOSSIER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-
WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-
545 AM CST TUE FEB 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS
AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A SQUALL
LINE THROUGH MID-MORNING...MOVING EAST ACROSS THE REGION...WITH DAMAGING
WIND GUSTS...ISOLATED TORNADOES...AND LARGE HAIL POSSIBLE.
PRECIPITATION WILL QUICKLY CHANGE TO SLEET AND SLOW LATE THIS
MORNING AS A COLD FRONT PUSHES EAST ACROSS THE REGION. SNOW
ACCUMULATIONS WILL RANGE FROM NEAR ONE HALF TO ONE INCH SOUTH OF
INTERSTATE 30...INCLUDING NORTHEAST TEXAS AND SOUTHERN ARKANSAS...AND
UP TO TWO INCHES NORTH OF INTERSTATE 30.

STRONG WINDS BEHIND THE FRONT CAN BE EXPECTED TODAY...ALLOWING FOR
WIND CHILL VALUES TO FALL BELOW 10 DEGREES. ADDITIONALLY...HARD
FREEZE CONDITIONS WILL OCCUR TONIGHT WITH TEMPERATURES FALLING
INTO THE SINGLE DIGITS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ANOTHER UPPER-LEVEL TROUGH WILL EJECT INTO THE SOUTHERN PLAINS
LATE THURSDAY NIGHT INTO FRIDAY...BRINGING WITH IT ANOTHER CHANCE
FOR LIGHT SNOW BEFORE THE SYSTEM DEPARTS THE REGION FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY ACROSS PORTIONS OF THE
REGION.

ARZ061-072-073-LAZ003>006-010>014-017>022-TXZ165>167-021145-
NEVADA-COLUMBIA-UNION AR-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-
DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-ANGELINA-SAN AUGUSTINE-
SABINE TX-
545 AM CST TUE FEB 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA AND EAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL LIKELY EVOLVE INTO A SQUALL LINE
TODAY...MOVING EAST ACROSS THE REGION. SOME STORMS MAY PRODUCE
DAMAGING WINDS...ISOLATED TORNADOES...AND LARGE HAIL.

TEMPERATURES WILL RAPIDLY FALL THIS AFTERNOON AS A COLD FRONT
PUSHES EAST BEHIND THE SQUALL LINE. SOME OF THE PRECIPITATION MAY
CHANGE OVER TO SLEET AND SNOW. HOWEVER...NO ACCUMULATIONS ARE EXPECTED.

WINDS WILL INCREASE TO OVER 20 MPH BEHIND THE COLD FRONT WITH
TEMPERATURES EXPECTED TO FALL TO NEAR FREEZING LATE THIS
AFTERNOON...PRODUCING WIND CHILL VALUES IN THE UPPER TEENS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ANOTHER UPPER LEVEL TROUGH WILL EJECT INTO THE SOUTHERN PLAINS
LATE THURSDAY NIGHT INTO FRIDAY...BRINGING WITH IT ANOTHER CHANCE
FOR LIGHT SNOW BEFORE THE SYSTEM DEPARTS THE REGION FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY ACROSS PORTIONS OF THE
REGION.

05

In the hours before

Special weather statement, Feb 1, 6:24 AM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
624 AM CST TUE FEB 1 2011

LAZ001-TXZ126-137-138-150-151-011300-
CADDO-GREGG-HARRISON-MARION-PANOLA-RUSK-
624 AM CST TUE FEB 1 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 AM CST...FOR THE FOLLOWING
PARISHES AND COUNTIES...

IN NORTHWEST LOUISIANA...
     CADDO...
IN NORTHEAST TEXAS...
     MARION...HARRISON...GREGG...RUSK AND PANOLA...

INCLUDING THE FOLLOWING LOCATIONS...
     KARNACK...MARSHALL...TATUM AND WOODLAWN...

AT 621 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR TATUM...OR 16 MILES SOUTHEAST OF
LONGVIEW...MOVING NORTHEAST AT 60 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

05
Special weather statement, Feb 1, 6:42 AM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 AM CST TUE FEB 1 2011

LAZ010-TXZ150>153-011315-
DE SOTO-NACOGDOCHES-PANOLA-RUSK-SHELBY-
642 AM CST TUE FEB 1 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 715 AM CST...FOR THE FOLLOWING
PARISHES AND COUNTIES...

IN NORTHWEST LOUISIANA...
     DE SOTO...
IN NORTHEAST TEXAS...
     RUSK AND PANOLA...
IN EASTERN TEXAS...
     SHELBY AND NACOGDOCHES...

INCLUDING THE FOLLOWING LOCATIONS...
     LOGANSPORT...CENTER...GARRISON...JOAQUIN...TENAHA AND TIMPSON...

AT 636 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR GARRISON...OR 18 MILES WEST OF
CENTER...MOVING NORTHEAST AT 70 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

05
Special weather statement, Feb 1, 7:04 AM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
704 AM CST TUE FEB 1 2011

LAZ001-002-011400-
BOSSIER-CADDO-
704 AM CST TUE FEB 1 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 800 AM CST...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     CADDO AND BOSSIER...

INCLUDING THE FOLLOWING LOCATIONS...
     BELCHER...BENTON...BLANCHARD...BOSSIER CITY...GREENWOOD...
     MOORINGSPORT...OIL CITY AND SHREVEPORT...

AT 702 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR GREENWOOD...OR 10 MILES WEST OF
SHREVEPORT...MOVING NORTHEAST AT 55 MPH.

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

23
Special weather statement, Feb 1, 7:37 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
737 AM CST TUE FEB 1 2011

LAZ010-017-018-TXZ153-166-167-011400-
DE SOTO-NATCHITOCHES-SABINE-SAN AUGUSTINE-SHELBY-
737 AM CST TUE FEB 1 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 800 AM CST...FOR THE FOLLOWING
PARISHES AND COUNTIES...

IN NORTHWEST LOUISIANA...
     DE SOTO...NATCHITOCHES AND SABINE...
IN EASTERN TEXAS...
     SHELBY...SAN AUGUSTINE AND SABINE...

INCLUDING THE FOLLOWING LOCATIONS...
     CONVERSE...ZWOLLE...GENEVA AND PATROON...

AT 736 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF GENEVA...OR 20
MILES SOUTHEAST OF CENTER...MOVING NORTHEAST AT 55 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

05
Local storm report, Feb 1, 7:42 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
742 AM CST TUE FEB 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 AM     TSTM WND DMG     MARSHALL                32.54N 94.35W
02/01/2011                   HARRISON           TX   LAW ENFORCEMENT

            TREES DOWN ACROSS HARRISON COUNTY ON HWY 59

&&

MMAYEAUX
Local storm report, Feb 1, 7:44 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
744 AM CST TUE FEB 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 AM     TSTM WND DMG     2 N HENDERSON           32.19N 94.80W
02/01/2011                   RUSK               TX   BROADCAST MEDIA

            2 HOMES DAMAGED IN OAK HILL NORTH OF HENDERSON

&&

DUPLANTIS

The radar

The Shreveport radar (KSHV), 4 km away, was scanning. The volume nearest the first event began at 13:58 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Caddo

When
February 1, 8:00 AM CST to 8:05 AM CST
Where
Caddo County, 0.69 mi S of Jewella
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.470, -93.800

A tree was downed at Pierremont Road and Gilmer Road. Another tree was downed at Hillery Huckaby Drive and Lakeshore Drive. A third tree was downed on Looney Street.

Thunderstorm Wind, Bossier

When
February 1, 8:15 AM CST
Where
Bossier County, 0.9 mi SW of Benton
Measured
53 kt (61 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.690, -93.740

Trees were reported down in Benton, Louisiana.

Tornado, Sabine

When
February 1, 8:24 AM CST to 8:32 AM CST
Where
Sabine County, 4.86 mi N of Many to 2.8 mi N of Ft Jessup
Rating
EF0
Path length
6.03 mi
Path width
50 yd
Property damage
$1,000
Reported by
NWS Storm Survey
Coordinates
31.640, -93.493

Numerous trees were snapped or uprooted along a 6 mile track which started along Hwy. 175 north of Many. The tornado bounced up and down along the track which crossed Brumley Road and paralleled Primm Road and Cedar Grove Road in Sabine Parish. The most damage occurred near the end of the path where numerous trees were split, topped or snapped next to several homes. One small outbuilding was damage by falling limbs. The width of the tornado is estimated at 50 yards. Maximum winds were 70-75 mph.

Thunderstorm Wind, Claiborne

When
February 1, 8:26 AM CST
Where
Claiborne County, 3.75 mi WNW of Ruple
Measured
51 kt (59 mph) estimated gust
Reported by
Amateur Radio
Coordinates
32.850, -93.210

A tree was downed across Hwy. 2 at the intersection of Hwy. 534 west of Homer, Louisiana.

Thunderstorm Wind, Natchitoches

When
February 1, 8:26 AM CST
Where
Natchitoches County, 0.69 mi N of Marthaville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.740, -93.400

A tree was downed on Hwy. 120 near Marthaville, Louisiana.

Thunderstorm Wind, Claiborne

When
February 1, 8:44 AM CST
Where
Claiborne County, 3.11 mi NE of Mahan
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
32.910, -93.010

A tree was downed across Hwy. 520 north of Bell Hill Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2011Every state in 2011This day in weather historyThe tornado archive for Louisiana, 2011Warnings in Louisiana, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 276339, 276337, 276336, 276332, 276334, 276338.